Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

On Multaq for Atrial Fibrillation. But again have Afib and put on Amiodarone. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Ihave been on Multaq for A.Fib. My EKG's lately tell the cardiologist that I'm in A Fib again. He says the Multaq is not working. Wants to put me on Amiodarone. I don't want to take this drug. Is there any other drug out there in place of Amiodarone. Thanks
Posted Sun, 13 Oct 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Chakravarthy Mazumdar 5 hours later
Brief Answer:
Many options

Detailed Answer:

There are many options to convert A.Fib if Dronedarone (Multaq) does not work. Definitely Amiodarone is the first choice that doctors opt. If you do not like to have it because of its side effect profile you can opt for a lot of drugs like Dofetilide, Ibutilide, quinidine, Procainamide.

Of which the best option depends on refractory Afib, presence of heart disease, Left ventricular enlargement, presence of high blood pressure and how long the Afib been. So let the physician give you choice and side effect profile and you can discuss the pros and cons before agreeing on one.

Hope this answers.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor